Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 25, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Jul 13, 2021, 2:15 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Jul 13, 2021, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2021, 2:15 AM MDT (08:15 UTC)
- In effect from
- Jul 13, 2021, 12:00 PM MDT
- Expired
- Jul 13, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 4038 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703 WWUS75 KPIH 130815 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 215 AM MDT Tue Jul 13 2021 IDZ054-140300- /O.NEW.KPIH.LW.Y.0025.210713T1800Z-210714T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 215 AM MDT Tue Jul 13 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
113 WWUS75 KPIH 140257 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 857 PM MDT Tue Jul 13 2021 IDZ054-140400- /O.EXP.KPIH.LW.Y.0025.000000T0000Z-210714T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 857 PM MDT Tue Jul 13 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... High pressure builds in tonight into tomorrow bringing lighter winds tonight into tomorrow. Wind winds should be from the southwest. But there is a slight chance winds may start out from the northeast in the morning before become from the southwest again. Wyatt $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jul 12, 1:31 PM MDT, 12 hours 44 minutes earlier.
Area forecast discussion, Jul 12, 1:31 PM MDT, 12 hours 44 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 131 PM MDT Mon Jul 12 2021 .SHORT TERM...Tonight through Wednesday night. Strong high pressure prevails over CA/NV with moisture staying to the south. Smoke appears a little less dense over southeast Idaho, but still noted on satellite imagery. An upper trough will work its way into central Idaho by tomorrow morning, and we should see winds increase across the Snake Plain by noon. Later tomorrow afternoon, models are supporting convection mainly east of Interstate 15. Storms that do form around the Island Park to Driggs areas will have potential to approach severe with 40 to 45 kts of 0-6km shear and 400-600 J/Kg MUCAPE. Forecast soundings show PW around 0.7 to 0.8 inches in the Island Park area tomorrow, which may support some moderate showers. We'll see a rather weak ridge build into the area on Wednesday as we return to a hot and dry pattern. Hinsberger .LONG TERM...Thursday through next Monday. A low pressure center is expected to gradually move toward the NW coastal waters as the ridge that has been over the Great Basin shifts east into the Rockies and WRN Wyoming leaving SE Idaho under a modest Sw flow aloft. Ill timed ejecting short-wave disturbances and shallow intrusions of moisture from the south may provide an opportunity for periods of enhanced winds and isolated thunderstorm activity from time to time. At this time, the best chance for those days appears to be Thursday afternoon, Saturday afternoon, and Sunday afternoon. Again, confidence is low on the timing aspects but the pattern is supportive of events. Temperatures are expected to moderate ever so slightly during the period. Huston && .AVIATION...A weak upper trough will swing through central Idaho early tomorrow morning, so we may see winds pick up towards the end of the TAF period. Satellite imagery shows widespread smoke covering much of southeast Idaho, but some relative clearing may work its way in from the southwest. Visibility should predominantly stay VFR, though we can't rule out brief MVFR conditions today. With the approach of the upper trough tomorrow, we could see winds increase around mid-morning. Precipitation should hold off until tomorrow afternoon. Hinsberger && .FIRE WEATHER...A dry upper trough will work its way into central Idaho tomorrow morning, and we should see winds begin to pick up mid to late morning. By tomorrow afternoon, the combination of winds and RH will lead us in critical fire conditions focused around fire zones 410,413, 425, and 427. Isolated dry thunderstorms may develop east of Interstate 15 later tomorrow afternoon ahead of the trough axis. For the rest of the week, we'll see a broad westerly flow over the region. On Thursday, an upper disturbance will push into southeast Idaho helping to trigger some isolated thunderstorms. Beyond that, we'll see ridging amplify over the Rocky Mountains while a deep trough develops in the East Pacific. Widespread Haines index of 6 will be in place over southeast Idaho over the next few days. Models keep us hot and dry for the most part, but we'll have to keep our eye on any shortwave that lifts from the Pacific trough, as it may become the focus of thunderstorms or even a bump in the windspeeds that may nudge us into critical fire weather conditions. Hinsberger && .AIR STAGNATION... The accumulation of smoke from distant fires in NE California, SRN Oregon, and SE Washington as well as fires in the CNTRL Idaho mountains may produce moderate to unhealthy air quality conditions across SE Idaho as the flow aloft advects much of the smoke east into our area over the next several days. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory continues until 9 PM MDT this evening for IDZ051- 055>057. Fire Weather Watch from Tuesday afternoon through Tuesday evening for IDZ410-413-425-427. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:05 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 16 more | 21 hr |
| Jul 13, 5:48 PM MDT | Special Weather Statement | PIH | Fremont | 42 min |
| Jul 13, 5:56 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Teton | 28 min |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.